MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-3525
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, an amplatzer talisman occluder was implanted off-label inside a watchman device to close a peri-device leak around the watchman.Residual shunt around the watchman remained reportedly due to non-approximation of the proximal disc.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Literature attachment: article title "fourth time¿s a charm: complex closure of incomplete left atrial appendage exclusion".
 
Event or Problem Description
The article, "fourth time¿s a charm: complex closure of incomplete left atrial appendage exclusion", was reviewed.The article presented a case study of a 69-year-old man with a history of atrial fibrillation (af) presented for the management of recurrent ischemic strokes.It was reported that on an unknown date, a 35-25mm amplatzer talisman pfo occluder was chosen for procedure with a 12f non-abbott deflectable sheath to occlude a peri-device leak of a previously implanted 27mm non-abbott device.It was then noticed via computed tomography angiography (cta) there was a residual shunt of the device due to non-approximation of the proximal disc.A decision was made to implant a 25-18mm amplatzer talisman pfo occluder and the patient's left atrial appendage was successfully closed.[the primary and corresponding author was rodney horton, texas cardiac arrhythmia institute, st.David¿s medical center, 3000 n.Ih-35, suite 720,austin, texas 78705, usa, with corresponding e-mail: rodney.Horton@gmail.Com].

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17755916
Report Number2135147-2023-03996
Device Sequence Number6768345
Product Code MLV
UDI-Device Identifier05415067033345
UDI-Public05415067033345
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-PFO-3525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale